What are most common side effects of bladder-control medications?

Asked by
Answers 1 to 6 of 6
Expert Answer
3932 helpful answers
Dry mouth, dry eyes, headache, constipation, nausea, dizziness or drowsiness are most common, but there are many drugs. You could type the name of the drug into your browser and see what comes up for each drug.

Carol
Common, I don't know, but here is evidence of Mom coming out of severe dementia after 2-3 week test without Ditropan bladder control meds. I noticed that the commercial's symptoms were not what Mom had, so doctor and I decided to try without. Mom had been on it for years. One only wonders how life would have taken a much different course. I don't think doctor reported this either. She doesn't seem to report anything like this. Oh, there was marked improvement until Dr. Rxd change to Zocor, then Mom tanked again. We tried on/off/on/off etc for several cycles and then took her off it. But mom never regained her improved status.

http://www.youtube.com/CarolJWright#p/u/27/NLOl0QK_10U
Thank you for the comments. My mom experienced nightmares, hallucinations, dizziness, nausea, confusion.
After having been off the meds (first Detrol, then Vesicare, then oxybutynin) for a week, there is marked improvement.
For her, Poise pads seem to be a much better alternative!
Yes, Ditropan and Oxybutynin are the same I believe. I noticed no change in her peeing after taking her off the meds. I think she was misdiagnosed. Her own fault probably, as she had been on it many years...and she herself was a nursing assistant and was manic about reading the drug advertising pages small print.

Wonder how many people think they are "early onset" or have worsening dementia, and they don't even consider getting off drugs to give it a try? And how many cases such as ours are not reported as drug side effects? Lots, betcha.
memory loss is often a side effect to these meds.
What a shame that so much is compromised. My mother's nightmares were terrible, especially with Vesicare. She woke up believing that there had been people in her home and even considered calling the police. She stopped the medicine a week ago, and hasn't had a nightmare since. I don't think it's coincidental.

Share your answer

Please enter your Answer

Ask a Question

Reach thousands of elder care experts and family caregivers
Get answers in 10 minutes or less
Receive personalized caregiving advice and support